Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 36, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 28, 2019, 7:36 PM EDT for Lawrence County, Pennsylvania. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2019, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 28, 2019, 9:30 PM EDT
- In force
- 114 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:20 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 3:20 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 320 PM EDT Fri Jun 28 2019 .SYNOPSIS... Isolated thunderstorms are possible this afternoon with daytime heating. Better rain chances are expected Saturday with a crossing cold front. && .NEAR TERM /THROUGH TONIGHT/... A few isolated thunderstorms have developed in the area over the last hour. Given slightly cooler than forecast sfc temperatures combined with warmer air aloft, expect that convection this afternoon will be more limited in coverage and severity than yesterday. However, dry air aloft will keep downburst potential in the forecast for any stronger storms that do form. Convection should quickly dissipate this evening with the loss of daytime heating. Dry weather and above-average temperatures will continue tonight. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... An upper shortwave trough in NW flow aloft and an associated sfc cold front will advance to the SE across the region tomorrow. Scattered showers and thunderstorms are expected in the warm sector, with intensification along the front during the afternoon hours. Sufficient instability, steep lapse rates, and dry air aloft will be supportive of isolated severe storms with damaging wind. The cold front should maintain isolated to scattered shower/storm chances through early Sunday morning, primarily south of Pittsburgh. Dry weather will return areawide with building high pressure and dry advection in NW flow. Humidity and above-average temperatures will continue until frontal passage. && .LONG TERM /MONDAY THROUGH THURSDAY/... Monday should remain mostly dry under ridging. However, the ridge will slide southwards on Tuesday and remain across the Southeast US through the end of the period, placing our area on the northern periphery of the ridge. A series of shortwaves in northwest flow aloft will maintain periodic shower and thunderstorm chances for much of the week. Temperatures will remain slightly above seasonal average through the week. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR conditions are expected through the TAF period. Daytime heating will lead to afternoon cu and isolated tstms. Coverage will be limited due to lack of upper level support and warming mid levels, precluding a TAF mention. If any storm develops, gusty and erratic winds plus brief vsby restrictions will be possible. Incoming shortwave will increase mid-level cloud coverage overnight, with a sfc cold front aiding storm initiation by Sat afternoon. Best chances for terminal impacts likely after TAF period. .Outlook... Shower/tstm restrictions are possible Sat aftn/eve through Sun morning with a crossing cold front. Another disturbance returns shower/tstm restriction potential Tue. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 28, 4:55 AM EDT, 14 hours 41 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pittsburgh PA 455 AM EDT Fri Jun 28 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-290745- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 455 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated severe thunderstorms are possible with a crossing cold front Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 28, 2:37 PM EDT, 4 hours 59 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 237 PM EDT Fri Jun 28 2019 OHZ041-281900- Columbiana- 237 PM EDT Fri Jun 28 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT NORTHWESTERN COLUMBIANA COUNTY... At 237 PM EDT, a strong thunderstorm was located near Minerva, or 11 miles southwest of Salem, moving east at 15 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Hanoverton... New Garden... Guilford Lake State Park... North Georgetown... Winona... Homeworth... LAT...LON 4076 8108 4083 8108 4088 8085 4073 8083 TIME...MOT...LOC 1837Z 264DEG 12KT 4080 8102
Special weather statement, Jun 28, 3:22 PM EDT, 4 hours 14 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 322 PM EDT Fri Jun 28 2019 PAZ021-281945- Allegheny- 322 PM EDT Fri Jun 28 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT NORTH CENTRAL ALLEGHENY COUNTY... At 322 PM EDT, a strong thunderstorm was located over Franklin Park, moving east at 10 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Ross Township... McCandless Township... Franklin Park... Shaler Township... Hampton Township... O'hara Township... Wexford... Fox Chapel... Gibsonia... Bradfordwoods... Sewickley Heights... Sewickley Hills... LAT...LON 4056 8013 4063 8013 4067 7990 4052 7989 TIME...MOT...LOC 1922Z 272DEG 11KT 4059 8006
Special weather statement, Jun 28, 3:48 PM EDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 348 PM EDT Fri Jun 28 2019 PAZ014-021-282015- Butler-Allegheny- 348 PM EDT Fri Jun 28 2019 ...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT SOUTH CENTRAL BUTLER AND NORTH CENTRAL ALLEGHENY COUNTIES... At 348 PM EDT, strong thunderstorms were clustered over Cranberry, moving east at 10 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Cranberry... Wexford... Seven Fields... Gibsonia... Mars... Bradfordwoods... Valencia... Pine Township... Warrendale... LAT...LON 4064 8010 4072 8010 4073 7991 4062 7993 TIME...MOT...LOC 1948Z 273DEG 7KT 4070 8009
Special weather statement, Jun 28, 3:51 PM EDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 351 PM EDT Fri Jun 28 2019 PAZ014-021-073-282015- Butler-Westmoreland-Allegheny- 351 PM EDT Fri Jun 28 2019 ...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT SOUTH CENTRAL BUTLER...NORTHEASTERN ALLEGHENY AND NORTHWESTERN WESTMORELAND COUNTIES... At 351 PM EDT, strong thunderstorms were clustered near Gibsonia, or 9 miles northeast of McCandless Township, moving east at 5 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Plum... Hampton Township... New Kensington... Lower Burrell... Harrison Township... Arnold... Tarentum... Springdale... Brackenridge... Cheswick... Russellton... Curtisville... LAT...LON 4058 7994 4068 7992 4068 7972 4053 7975 TIME...MOT...LOC 1951Z 276DEG 6KT 4066 7988
Special weather statement, Jun 28, 4:25 PM EDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 425 PM EDT Fri Jun 28 2019 PAZ014-020-021-282100- Butler-Beaver-Allegheny- 425 PM EDT Fri Jun 28 2019 ...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EAST CENTRAL BEAVER...SOUTHWESTERN BUTLER AND NORTH CENTRAL ALLEGHENY COUNTIES... At 425 PM EDT, strong thunderstorms were clustered over Cranberry, moving east at 15 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Cranberry... Seven Fields... Gibsonia... Evans City... Mars... Valencia... Callery... Pine Township... LAT...LON 4070 8017 4076 8016 4078 7996 4063 7998 TIME...MOT...LOC 2025Z 285DEG 13KT 4072 8009
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:22 PM EDT | Special Weather Statement | PBZ | Allegheny | 23 min |
| Jun 28, 3:48 PM EDT | Special Weather Statement | PBZ | Allegheny | 27 min |
| Jun 28, 3:51 PM EDT | Special Weather Statement | PBZ | Allegheny | 24 min |
| Jun 28, 4:25 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Jun 28, 7:22 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 23 min |
| Jun 28, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 34 min |
| Jun 28, 2:37 PM EDT | Special Weather Statement | PBZ | Columbiana | 23 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.